Alert archive / Tennessee / Frost Advisories in 2018

Frost Advisory 2, NWS Nashville, TN

April 16, 201813 counties in Tennessee

NWS Nashville, TN issued this frost advisory at Apr 16, 2018, 4:39 AM CDT for 13 counties in Tennessee. It took effect at Apr 17, 2018, 2:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 16, 2018, 4:39 AM CDT (09:39 UTC)
In effect from
Apr 17, 2018, 2:00 AM CDT
Expired
Apr 16, 2018, 3:59 PM CDT
In force
Issued by
NWS Nashville, TN

Counties Dickson County, TN, Giles County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Lawrence County, TN, Lewis County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Perry County, TN, Stewart County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

690 
WWUS74 KOHX 160939
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
439 AM CDT Mon Apr 16 2018

...Freezing Temperatures Returning To Middle Tennessee...

.Temperatures are expected to fall to or just below freezing this
morning along the Cumberland Plateau. Wind and cloud cover should
allow areas west of the Plateau to remain just above freezing, so
the Freeze Warning for this area has been cancelled. The freeze 
warning for the Plateau will continue until 8AM. There is higher 
confidence in temperatures falling to freezing or just below early
Tuesday morning for areas east of I-65, thus a Freeze warning has
been issued for that part of the mid-state. Although temperatures
will be above freezing for most areas west of I-65, calm winds 
and mostly clear skies will allow frost to develop early Tuesday 
morning.

TNZ007>010-026>031-059-062>064-075-077-161330-
/O.CAN.KOHX.FZ.W.0006.000000T0000Z-180416T1300Z/
/O.UPG.KOHX.FZ.A.0002.180417T0700Z-180417T1300Z/
/O.NEW.KOHX.FZ.W.0007.180417T0700Z-180417T1300Z/
Robertson-Sumner-Macon-Clay-Cheatham-Davidson-Wilson-Trousdale-
Smith-Jackson-Williamson-Rutherford-Cannon-De Kalb-Bedford-Coffee-
Including the cities of Springfield, Hendersonville, Gallatin, 
Goodlettsville, Lafayette, Celina, Ashland City, 
Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, 
Carthage, South Carthage, Gordonsville, Gainesboro, Franklin, 
Brentwood, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville,
Shelbyville, Tullahoma, and Manchester
439 AM CDT Mon Apr 16 2018

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT TUESDAY...
...FREEZE WARNING FOR MONDAY MORNING IS CANCELLED...

The National Weather Service in Nashville has issued a Freeze
Warning, which is in effect from 2 AM to 8 AM CDT Tuesday. The
Freeze Warning for Monday morning has been cancelled. The Freeze 
Watch is no longer in effect. 

* TEMPERATURE...Will stay above 32 this morning but drop to or
  below freezing Tuesday morning. 

* IMPACTS...Crops will likely be damaged or killed along with 
  other sensitive vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TNZ005-006-023>025-056>058-060-061-093>095-161330-
/O.CAN.KOHX.FZ.W.0006.000000T0000Z-180416T1300Z/
/O.UPG.KOHX.FZ.A.0002.180417T0700Z-180417T1300Z/
/O.NEW.KOHX.FR.Y.0002.180417T0700Z-180417T1300Z/
Stewart-Montgomery-Houston-Humphreys-Dickson-Perry-Hickman-Lewis-
Maury-Marshall-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Erin, Waverly, 
New Johnsonville, McEwen, Dickson, Linden, Lobelville, 
Centerville, Hohenwald, Columbia, Lewisburg, Clifton, Waynesboro,
Lawrenceburg, and Pulaski
439 AM CDT Mon Apr 16 2018

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT TUESDAY...
...FREEZE WARNING FOR MONDAY MORNING IS CANCELLED...

The National Weather Service in Nashville has issued a Frost
Advisory, which is in effect from 2 AM to 8 AM CDT Tuesday. The
Freeze Warning for Monday morning has been cancelled. The Freeze 
Watch is no longer in effect. 

* TEMPERATURE...Will stay above 32 this morning...and is expected
  to stay just above freezing on Tuesday morning, however
  widespread frost is likely to develop early Tuesday.
 
* IMPACTS...Sensitive outdoor plants may be killed or damaged if
  left uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

TNZ011-032>034-065-066-078>080-161330-
/O.UPG.KOHX.FZ.A.0002.180417T0700Z-180417T1300Z/
/O.NEW.KOHX.FZ.W.0007.180417T0700Z-180417T1300Z/
/O.CON.KOHX.FZ.W.0006.000000T0000Z-180416T1300Z/
Pickett-Putnam-Overton-Fentress-White-Cumberland-Warren-Grundy-
Van Buren-
Including the cities of Byrdstown, Cookeville, Livingston, 
Jamestown, Allardt, Sparta, Crossville, McMinnville, Altamont, 
Coalmont, and Spencer
439 AM CDT Mon Apr 16 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT TUESDAY...

The National Weather Service in Nashville has issued a Freeze
Warning, which is in effect from 2 AM to 8 AM CDT Tuesday. The
Freeze Watch is no longer in effect. 

* TEMPERATURE...Freezing temperatures are expected this morning
  through 8 AM, then again late tonight through Tuesday morning. 

* IMPACTS...Crops will likely be damaged or killed along with 
  other sensitive vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
2 follow-up statements
051 
WWUS74 KOHX 161421
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
921 AM CDT Mon Apr 16 2018

...Freezing Temperatures Returning To Middle Tennessee...

.There is now a higher confidence in temperatures falling to 
freezing or just below early Tuesday morning for areas east of 
I-65. Thus a Freeze warning has been issued for that part of the 
mid-state. Although temperatures will be above freezing for most 
areas west of I-65, calm winds and mostly clear skies will allow 
frost to develop early Tuesday morning.

TNZ007>011-026>034-059-062>066-075-077>080-162100-
/O.CON.KOHX.FZ.W.0007.180417T0700Z-180417T1300Z/
Robertson-Sumner-Macon-Clay-Pickett-Cheatham-Davidson-Wilson-
Trousdale-Smith-Jackson-Putnam-Overton-Fentress-Williamson-
Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren-
Grundy-Van Buren-
Including the cities of Springfield, Hendersonville, Gallatin, 
Goodlettsville, Lafayette, Celina, Byrdstown, Ashland City, 
Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, 
Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, 
Livingston, Jamestown, Allardt, Franklin, Brentwood, 
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, and Spencer
921 AM CDT Mon Apr 16 2018

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM CDT TO 8 AM CDT
TUESDAY...

* TEMPERATURE...Freezing temperatures are expected again late 
  tonight through Tuesday morning. 

* IMPACTS...Crops will likely be damaged or killed along with 
  other sensitive vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TNZ005-006-023>025-056>058-060-061-093>095-162100-
/O.CON.KOHX.FR.Y.0002.180417T0700Z-180417T1300Z/
Stewart-Montgomery-Houston-Humphreys-Dickson-Perry-Hickman-Lewis-
Maury-Marshall-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Erin, Waverly, 
New Johnsonville, McEwen, Dickson, Linden, Lobelville, 
Centerville, Hohenwald, Columbia, Lewisburg, Clifton, Waynesboro,
Lawrenceburg, and Pulaski
921 AM CDT Mon Apr 16 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM CDT TO 8 AM CDT
TUESDAY...

* TEMPERATURE...Expected to stay just above freezing on Tuesday 
  morning, however widespread frost is likely to develop early 
  Tuesday. 

* IMPACTS...Sensitive outdoor plants may be killed or damaged if 
  left uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
31
181 
WWUS74 KOHX 162059
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
359 PM CDT Mon Apr 16 2018

...Freezing Temperatures Returning To Middle Tennessee...

.Temperatures will fall to freezing or just below as the evening
hours progress into tonight. As a result, a Freeze Warning has 
now been issued for all of Middle Tennessee. Per expected trends
in temperatures falling through the evening and into the overnight
hours, times for the start of this freeze warning will be 
staggered from east to southwest. 

TNZ005-006-023>025-171300-
/O.UPG.KOHX.FR.Y.0002.180417T0700Z-180417T1300Z/
/O.EXB.KOHX.FZ.W.0007.180417T0500Z-180417T1300Z/
Stewart-Montgomery-Houston-Humphreys-Dickson-
Including the cities of Dover, Clarksville, Erin, Waverly, 
New Johnsonville, McEwen, and Dickson
359 PM CDT Mon Apr 16 2018

...FREEZE WARNING IN EFFECT FROM MIDNIGHT CDT TONIGHT TO 8 AM CDT
TUESDAY...

The National Weather Service in Nashville has issued a Freeze
Warning, which is in effect from midnight tonight to 8 AM CDT
Tuesday. The Frost Advisory is no longer in effect. 

* TEMPERATURE...Temperatures will be at or slightly below freezing
  overnight. Widespread frost is likely to develop overnight.
 
* IMPACTS...Sensitive outdoor plants may be killed or damaged if 
  left uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TNZ056>058-060-061-093>095-171300-
/O.UPG.KOHX.FR.Y.0002.180417T0700Z-180417T1300Z/
/O.EXA.KOHX.FZ.W.0007.180417T0700Z-180417T1300Z/
Perry-Hickman-Lewis-Maury-Marshall-Wayne-Lawrence-Giles-
Including the cities of Linden, Lobelville, Centerville, 
Hohenwald, Columbia, Lewisburg, Clifton, Waynesboro, 
Lawrenceburg, and Pulaski
359 PM CDT Mon Apr 16 2018

...FREEZE WARNING IN EFFECT FROM 2 AM CDT TO 8 AM CDT TUESDAY...

The National Weather Service in Nashville has issued a Freeze
Warning, which is in effect from 2 AM CDT to 8 AM CDT Tuesday. 
The Frost Advisory is no longer in effect. 

* TEMPERATURE...Temperatures will be at or slightly below freezing
  overnight. Widespread frost is likely to develop overnight.

* IMPACTS...Sensitive outdoor plants may be killed or damaged if 
  left uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TNZ011-032>034-065-066-078>080-171300-
/O.EXT.KOHX.FZ.W.0007.180417T0100Z-180417T1300Z/
Pickett-Putnam-Overton-Fentress-White-Cumberland-Warren-Grundy-
Van Buren-
Including the cities of Byrdstown, Cookeville, Livingston, 
Jamestown, Allardt, Sparta, Crossville, McMinnville, Altamont, 
Coalmont, and Spencer
359 PM CDT Mon Apr 16 2018

...FREEZE WARNING NOW IN EFFECT FROM 8 PM CDT THIS EVENING TO 8 
AM CDT TUESDAY...

* TEMPERATURE...Temperatures will be at or slightly below freezing
  by the mid evening hours. Widespread frost is likely to develop
  from the mid evening hours into the overnight hours.

* IMPACTS...Crops will likely be damaged or killed along with 
  other sensitive vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TNZ009-010-029>031-063-064-077-171300-
/O.EXT.KOHX.FZ.W.0007.180417T0300Z-180417T1300Z/
Macon-Clay-Trousdale-Smith-Jackson-Cannon-De Kalb-Coffee-
Including the cities of Lafayette, Celina, Hartsville, Carthage, 
South Carthage, Gordonsville, Gainesboro, Woodbury, Smithville, 
Tullahoma, and Manchester
359 PM CDT Mon Apr 16 2018

...FREEZE WARNING NOW IN EFFECT FROM 10 PM CDT THIS EVENING TO 8 
AM CDT TUESDAY...

* TEMPERATURE...Temperatures will be at or slightly below freezing
  by the late evening hours. Widespread frost is likely to develop
  from the late evening hours into the overnight hours.

* IMPACTS...Crops will likely be damaged or killed along with 
  other sensitive vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TNZ007-008-026>028-059-062-075-171300-
/O.EXT.KOHX.FZ.W.0007.180417T0500Z-180417T1300Z/
Robertson-Sumner-Cheatham-Davidson-Wilson-Williamson-Rutherford-
Bedford-
Including the cities of Springfield, Hendersonville, Gallatin, 
Goodlettsville, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Franklin, Brentwood, Murfreesboro, Smyrna,
La Vergne, and Shelbyville
359 PM CDT Mon Apr 16 2018

...FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT CDT TONIGHT TO 8 AM
CDT TUESDAY...

* TEMPERATURE...Temperatures will be at or slightly below freezing
  overnight. Widespread frost is likely to develop overnight.

* IMPACTS...Crops will likely be damaged or killed along with 
  other sensitive vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$
31

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Apr 16, 4:28 AM CDT, 11 minutes earlier.

Area forecast discussion, Apr 16, 4:28 AM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
428 AM CDT Mon Apr 16 2018

.DISCUSSION...

Temperatures have remained a few degrees above freezing for much
of the area this morning, so have cancelled the Freeze warning for
areas west of the Cumberland Plateau. Still the potential for a
few spots to reach freezing along the Plateau, so that portion of
the warning will continue until 8AM. Have decreased today's
forecast highs into the upper 40s since cloud cover and cold air
advection should keep conditions chilly and damp. The surface
pressure gradient is expected to loosen up this evening allowing
for winds to calm while skies become mostly clear. This should
allow for a slightly colder morning on Tuesday. Places along and
east of I-65 have the best chance of seeing temperatures at or
below freezing, while areas west of I-65 corridor have a good
chance of frost conditions. Temperatures will quickly warm on
Tuesday, gradually reaching the 60s and low 70s by the afternoon
hours. Southerly winds will increase on Tuesday night and
Wednesday keeping conditions warmer, making Wednesday a breezy,
but warm day with highs in the 70s across most of the mid-state.
Wednesday afternoon will bring a chance of showers through the
Tennessee Valley as a low pressure system over the Great Lakes
drags a weak cold front through our area. We don't expect a return
to freezing temperatures, but Thursday and Friday will be
noticeably cooler.

A brief shift to southerly winds will allow for warmer
temperatures on Saturday just ahead of an approaching system that
will bring our next chance of substantial showers and
thunderstorms. The best chance for precip right now looks to be
Saturday night and Sunday. A slight cool down is expected after
the low passes over us on Sunday. Precip may linger into the early
part of the work week next week.

&&

.AVIATION...
06Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...Cloud ceilings are teetering between MVFR and
VFR late this evening, except at CSV, which will likely
deteriorate to IFR overnight and early Monday. An upper trough is
bringing a swath of occluded-frontal moisture through the mid
state, and a few light echoes are even showing up on radar, hence
the VCSH remarks in the TAF's. Can't rule out a few snow flurries
also occurring late tonight as boundary layer continues to cool.
Look for conditions to improve throughout the daylight hours on
Monday, as drier air advects in behind the shortwave. Winds will
diminish late in the day and certainly by Monday evening as the
surface pressure gradient finally loosens up.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      47  35  71  54  75 /  10   0   0   0  20
Clarksville    46  33  68  54  74 /   0   0   0   0  10
Crossville     39  29  63  51  71 /  20   0   0   0  20
Columbia       48  35  72  54  74 /  10   0   0   0  20
Lawrenceburg   49  33  72  53  74 /  10   0   0   0  20
Waverly        48  35  72  56  74 /   0   0   0   0  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Freeze Warning until 8 AM CDT this morning for Cumberland-
Fentress-Grundy-Overton-Pickett-Putnam-Van Buren-Warren-White.

Freeze Warning from 2 AM to 8 AM CDT Tuesday for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Fentress-Grundy-
Jackson-Macon-Overton-Pickett-Putnam-Robertson-Rutherford-Smith-
Sumner-Trousdale-Van Buren-Warren-White-Williamson-Wilson.

Frost Advisory from 2 AM to 8 AM CDT Tuesday for Dickson-Giles-
Hickman-Houston-Humphreys-Lawrence-Lewis-Marshall-Maury-
Montgomery-Perry-Stewart-Wayne.

&&

DISCUSSION......11
AVIATION........08
Hazardous weather outlook, Apr 15, 5:25 AM CDT, 23 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
525 AM CDT Sun Apr 15 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-161030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
525 AM CDT Sun Apr 15 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Freezing temperatures are possible across parts of the area
tonight...especially on the Cumberland Plateau.

Light precipitation expected tonight may also be mixed with
snow along the upper Cumberland.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Freezing temperatures and/or patchy frost may be possible on
Tuesday morning as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 7:46 PM CDTRiver Flood AdvisoryOHXGiles11 hr
Apr 16, 4:39 AM CDTFreeze WarningOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more27 hr

Nearby

Frost Advisories in Tennessee, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.